question-icon

Suggest Treatment For Pins And Needles After Taking Amoxicilin

default
Posted on Mon, 20 Oct 2014
Question: Have taken amoxicilin for two days, started with pins and needles on fingers and toes, stopped the antibiotics and called the doctor to get something else and was given Zpack ... After two days I still have pins and needles on fingers and toes ... How long will these pins and needles last ?
doctor
Answered by Dr. Vaishalee Punj (1 hour later)
Brief Answer:
Unlikely to be adverse drug reaction

Detailed Answer:
Hi
Thanks for your query.

Though the appearance of the symptoms of pins and needles started after using amoxicillin. It is unlikely to be its side effect. Thus stopping amoxicillin may not stop the abnormal sensations.

Pins and needles are also called paresthesia. These can be caused by vitamin B12 deficiency or any other medical condition that can cause paresthesias. Please let me know if you have any other symptom or medical condition. You also need to be examined by a doctor and check for blood flow and reflexes in lower extremity.

I suggest you to go for basic blood tests that include complete blood count, ESR, chemistry panel, fasting blood sugar levels, Vitamin B12 levels, folic acid levels, VDRL, thyroid profile etc. An X-ray of lumbosacral spine may be needed especially if accompanied by lower back pain.

Treatment depends on the diagnosis. If B12 deficiency is present then you will need its supplements.

Hope it helps.

Dr Vaishalee
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Vaishalee Punj

General & Family Physician

Practicing since :2003

Answered : 2824 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Suggest Treatment For Pins And Needles After Taking Amoxicilin

Brief Answer: Unlikely to be adverse drug reaction Detailed Answer: Hi Thanks for your query. Though the appearance of the symptoms of pins and needles started after using amoxicillin. It is unlikely to be its side effect. Thus stopping amoxicillin may not stop the abnormal sensations. Pins and needles are also called paresthesia. These can be caused by vitamin B12 deficiency or any other medical condition that can cause paresthesias. Please let me know if you have any other symptom or medical condition. You also need to be examined by a doctor and check for blood flow and reflexes in lower extremity. I suggest you to go for basic blood tests that include complete blood count, ESR, chemistry panel, fasting blood sugar levels, Vitamin B12 levels, folic acid levels, VDRL, thyroid profile etc. An X-ray of lumbosacral spine may be needed especially if accompanied by lower back pain. Treatment depends on the diagnosis. If B12 deficiency is present then you will need its supplements. Hope it helps. Dr Vaishalee